Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Tonya19

Epuris month 2- my skin is worse than ever

Recommended Posts

Hey guys!

Brief background on my skin story... So growing up I had great skin, when puberty hit me at the tender age of 11 and began to change my skin for the worse. It wasn't anything serious until I was 16. My parents bought me proactiv, And I saw improvements for a bit. Then it escalated, I became so depressed and began to fail out of school. My parents brought me to the doctor and I was given MonoTriCyclene for 3 months. That was a miracle for me, and the results lasted about 6 months post cycle. My acne came back, and long story short, I have been battling this consistently since! I have tried multiple types of antibiotics, products, and recently even began to make my own all natural and organic skincare. I would go through cycles of manageble acne, to extreme acne. Fast forward to now, I am 28 and my acne is the worse it has ever been in my life! I believe that it was mostly triggered by the depo shot I was prescribed by my doctor (I had a hormonal imbalance, and due to having a pulmonary embolism in 2015 I cannot take an estrogen birth control). I even saw a naturopath who suggested a plant based diet as dairy has been proven to throw hormone levels off, and clog pores. She also showed me that the bad bacteria in my stomach was out of control, and my good bacteria was very depleted (this is apparently a classic side effect after completing cycles of antibiotics). She also suggested that I began to take a probiotic everyday. After going home and doing my research, I found many extensive scientific studies validating the info. I began my plant based diet and probiotic January 2018. I see massive amounts of decrease fine lines on my face, but the acne on my cheeks, chin and neck presisted. So after doing a crazy amount of research on Accutane, I decided that I was ready to try this route. I want to see my doctor, got the blood tests going, and began my treatment Feb 27th 2018. I was given 40mg of Epuris (Canadian type of Accutane that's safer) once a day for the first month and second month. The first month my skin got worse, which was a normal part of the treatment often called "the purge". But most people on taking this medication usually begin to see improvement the second month on treatment... I had the opposite... this is the worse my skin has ever looked! It has killed my self confidants and my personality has drastically changed. I used to be VERY outgoing, and a people person.. unless it has to do with church or my sons sporting/school things I don't leave my house really. I know stress is a big contributer to it as I'm currently working on finalizing my divorce and division of mattromonail properties. My doctor has upped my dosage to now 60mg of epuris daily and tazorac for a topical. I am praying that this works... I also have been picking... which is the worse idea to do on the medication because the healing process is so much longer!

20180505_165048.jpg

20180505_091003.jpg

20180505_090957.jpg

Share this post


Link to post
Share on other sites

Acne really sucks, just from looking at your photos, to me it doesn't look too bad at all. Just a few spots to fix up and you already have really nice skin! I've never heard of Epuris before but if it is a 'safer' form of Accutane then that probably means that it has a reduced effect. For some people, reacting to the drug can take up to 4 months, or some people see results within the first one, it's different for everyone. Just stick to the treatment and you should see results! 

Good luck and know that these forms are a good way to communicate with people who feel the same way about their skin.

-Tommy

Edited by Tommypoo

Share this post


Link to post
Share on other sites

I didn't see any improvement in my skin until the end of month three, and during the first two months it was definitely worse. But in month four my skin cleared up so well! And it stayed clear. I'm now four months post-accutane and so far so good. So hang in there - your acne might be stubborn but it should clear eventually!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×